MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE MTP PLATE, CONTOURED, LONG; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE MTP PLATE, CONTOURED, LONG; PLATE, FIXATION, BONE
Catalog Number AR-8944CL-L
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further facility or patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.A most likely cause of this type of event is patient non-compliance with the post-operative protocol and begins weight bearing too early.Per product directions for use ((b)(4)), post-operatively, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress and until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.If additional relevant information is received, a follow-up report will be submitted.Unknown device disposition.
 
Event or Problem Description
It was reported in the complaint served on arthrex on (b)(6) 2017, and received (b)(6) 2017, that on (b)(6) 2015 the claimant (patient) was treated for a left hallux valgus deformity of the left 1st metatarsohalangeal joint (mtpj) with joint fusion.Arthrex's internal fixation plate, ar-8944-cl-l (lot unknown) was used and placed across the mtph.The plate was reported to have fractured by (b)(6) 2016.On (b)(6) 2016 the claimant underwent surgery for removal of the plate from his left foot.Facility information and additional details have been requested but not yet provided.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further facility or patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.Complaint confirmed.The evaluation revealed that the plate was broken-off at the non-threaded hole.The device met all material specifications and dimensional analysis as received.A most likely cause of this type of event is patient non-compliance with the post-operative protocol and begins weight bearing too early.Per product directions for use (dfu-0192), post-operatively, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress and until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported in the complaint served on arthrex on 5/11/2017, and received 5/16/2017, that on (b)(6) 2015 the claimant (patient) was treated for a left hallux valgus deformity of the left 1st metatarsohalangeal joint (mtpj) with joint fusion.Arthrex's internal fixation plate, ar-8944-cl-l (lot unknown) was used and placed across the mtph.The plate was reported to have fractured by on (b)(6) 2016.On (b)(6) 2016, the claimant underwent surgery for removal of the plate from his left foot.Facility information and additional details have been requested but not yet provided.

Brand Name
LOW PROFILE MTP PLATE, CONTOURED, LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6629192
Report Number1220246-2017-00208
Device Sequence Number19158978
Product Code HRS
UDI-Device Identifier00888867052888
UDI-Public00888867052888
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K052614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8944CL-L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer05/18/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;